Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Red rashes on scrotum. Very painful and discharge pus. Bathing in salt water. Applying acidophilus yoghurt and garlic oil. Pain is extreme. What to do?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1919 Questions
2 weeks ago several small red rashes appeared on my scrotum. They have become VERY painful & discharge pus. I have been bathing in salt water & applying firstly Lamasil ( terbinafine HCl) & Hydrozole ( hydrocortisone + clotrimazole) without much change. Various sites & blogs suggested a fungal infection such as candida or jock itch. An altermative to the creams was suggested: acidophilus yoghurt & garlic oil, which I have tried for several days. Nothing seems to be helping & the pain is extreme. I have not changed soaps etc, only monogamous relations.
This outbreak first appeared 3 weeks after commencing a 4 week skin treatment - Efudix(fluorouracil) cream.
There also is swelling in feet & ankles, & scrotum(when sagging/stretched - this is also when it is painful, ie when sagging).
I also do usually shave my scrotum regularly - this rash appeared not long after I last shaved. The rash is two patches on the front, one at either side, just below the penis & a strip running along the bottom edge, extending a little up each side.
I am 57 yrs old, weight-70kg(155lb), height-175cm(5'9"). General health is good.
Posted Sun, 1 Sep 2013 in Skin Hair and Nails
Answered by Dr. Johny Chacko 12 minutes later
Brief Answer:

Detailed Answer:
Welcome to healthcare magic

You could be having bacterial infection of hair follicles of scrotum ( folliculitis). This infection could have been introduced by shaving.

You have a feature to upload the images of the rash at the right side of the query page, please utilize that so that I can answer your query better. You can also send the image as attachment to YYYY@YYYY , with the subject as 'Attn: Dr. Johny Chacko'.

Folliculitis require a course of antibiotics and antibiotic cream without any steroid.
I want to know where you applied flurouracil cream and what was the indication for that ?
Waiting for the photograph.
Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor